Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Functors given by kernels, adjunctions and duality

Author: Dennis Gaitsgory
Journal: J. Algebraic Geom. 25 (2016), 461-548
Published electronically: January 8, 2016
MathSciNet review: 3493590
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $ X_1$ and $ X_2$ be schemes of finite type over a field of characteristic 0. Let $ Q$ be an object in the category $ \textup {D-mod}(X_1\times X_2)$ and consider the functor $ F:\textup {D-mod}(X_1)\to \textup {D-mod}(X_2)$ defined by $ Q$. Assume that $ F$ admits a right adjoint also defined by an object $ P$ in $ \textup {D-mod}(X_1\times X_2)$. The question that we pose and answer in this paper is how $ P$ is related to the Verdier dual of $ Q$. We subsequently generalize this question to the case when $ X_1$ and $ X_2$ are no longer schemes but Artin stacks, where the situation becomes much more interesting.

References [Enhancements On Off] (What's this?)

  • [BoDr] Mitya Boyarchenko and Vladimir Drinfeld, A duality formalism in the spirit of Grothendieck and Verdier, Quantum Topol. 4 (2013), no. 4, 447-489. MR 3134025,
  • [DrGa1] Vladimir Drinfeld and Dennis Gaitsgory, On some finiteness questions for algebraic stacks, Geom. Funct. Anal. 23 (2013), no. 1, 149-294. MR 3037900,
  • [DrGa2] V. Drinfeld and D. Gaitsgory, Compact generation of the category of D-modules on the stack of $ G$-bundles on a curve, Camb. J. Math. 3 (2015), no. 1-2, 19-125. MR 3356356
  • [Ga1] Dennis Gaitsgory, ind-coherent sheaves, Mosc. Math. J. 13 (2013), no. 3, 399-528, 553 (English, with English and Russian summaries). MR 3136100
  • [Ga2] Dennis Gaitsgory, Contractibility of the space of rational maps, Invent. Math. 191 (2013), no. 1, 91-196. MR 3004779,
  • [Ga3] Dennis Gaitsgory, A ``strange'' functional equation for Eisenstein series and Verdier duality on the moduli stack of bundles, arXiv:1404:6780
  • [GR] Dennis Gaitsgory and Nick Rozenblyum, Crystals and D-modules, Pure Appl. Math. Q. 10 (2014), no. 1, 57-154. MR 3264953,
  • [GL:DG] Notes on Geometric Langlands, Generalities on DG categories, available from$ \sim $gaitsgde/GL/
  • [GL:QCoh] Notes on Geometric Langlands, Quasi-coherent sheaves on stacks, available from$ \sim $gaitsgde/GL/

Additional Information

Dennis Gaitsgory
Affiliation: Department of Mathematics, Harvard University, 1 Oxford Street, Cambridge, Massachusetts 02138

Received by editor(s): June 18, 2013
Received by editor(s) in revised form: August 26, 2013, and November 5, 2013
Published electronically: January 8, 2016
Article copyright: © Copyright 2016 University Press, Inc.

American Mathematical Society